Alert archive / Louisiana / River Flood Warnings in 2012
River Flood Warning 96, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Sep 1, 2012, 9:28 PM CDT for Ascension Parish, Louisiana. It was in force for 57 hr.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2012, 9:28 PM CDT (02:28 UTC)
- Expired
- Sep 4, 2012, 6:25 AM CDT
- In force
- 57 hr
- Issued by
- NWS New Orleans, LA
- Flood severity
- Minor
County Ascension Parish, LA
The river
Written for the forecast point Amite River Basin at Bayou Manchac near Little Prairie (BMPL1). The gauge peaked at 10.76 ft at Sep 2, 2012, 12:00 PM CDT.
- Action stage
- 9 ft
- Minor stage
- 10 ft
- Moderate stage
- 14 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07380101, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
646 WGUS44 KLIX 020228 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 928 PM CDT SAT SEP 1 2012 ...THE NATIONAL WEATHER SERVICE IN NEW ORLEANS BATON ROUGE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN LOUISIANA... THE BAYOU MANCHAC NEAR BAYOU MANCHAC NEAR LITTLE PRAIRIE AFFECTING ASCENSION PARISH. PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && LAC005-030828- /O.NEW.KLIX.FL.W.0096.120902T0228Z-000000T0000Z/ /BMPL1.1.ER.000000T0000Z.120902T0115Z.000000T0000Z.NO/ 928 PM CDT SAT SEP 1 2012 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS/BATON ROUGE HAS ISSUED A * FLOOD WARNING FOR THE BAYOU MANCHAC NEAR BAYOU MANCHAC NEAR LITTLE PRAIRIE. * UNTIL FURTHER NOTICE. * AT 8:15 PM SATURDAY THE STAGE WAS 10.5 FEET. * FLOOD STAGE IS 10.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER IS EXPECTED TO CONTINUE RISING TO A CREST NEAR 12.5 FEET BY EARLY AFTERNOON MONDAY. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY AFTERNOON WEDNESDAY SEPTEMBER 5TH. * IMPACT...AT 10.0 FEET...FLOODING WILL BEGIN ON PROPERTY ALONG OAK HARBOR ROAD. SOME HOMES WILL SUSTAIN MINOR FLOOD DAMAGE.
5 follow-up statements
972 WGUS84 KLIX 021403 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 903 AM CDT SUN SEP 2 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA... THE AMITE RIVER AT DENHAM SPRINGS AFFECTING EAST BATON ROUGE AND LIVINGSTON PARISHES THE AMITE RIVER AT PORT VINCENT AFFECTING ASCENSION AND LIVINGSTON PARISHES THE BAYOU MANCHAC NEAR BAYOU MANCHAC NEAR LITTLE PRAIRIE AFFECTING ASCENSION PARISH THE AMITE RIVER AT FRENCH SETTLEMENT AFFECTING ASCENSION AND LIVINGSTON PARISHES PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && LAC033-063-032003- /O.EXT.KLIX.FL.W.0080.000000T0000Z-120904T0600Z/ /DENL1.1.ER.120831T2015Z.120902T0700Z.120904T0000Z.NO/ 903 AM CDT SUN SEP 2 2012 ...FLOOD WARNING EXTENDED UNTIL LATE MONDAY NIGHT...THE FLOOD WARNING CONTINUES FOR THE AMITE RIVER AT DENHAM SPRINGS. * UNTIL LATE MONDAY NIGHT. * AT 8:00 AM SUNDAY THE STAGE WAS 29.7 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 29.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE BY TOMORROW NIGHT. * IMPACT...AT 29.0 FEET...FLOODING WILL BEGIN IN THE WESTERNMOST PARTS OF DENHAM SPRINGS $$ LAC005-032003- /O.CON.KLIX.FL.W.0096.000000T0000Z-000000T0000Z/ /BMPL1.1.ER.000000T0000Z.120902T1315Z.000000T0000Z.NO/ 903 AM CDT SUN SEP 2 2012 THE FLOOD WARNING CONTINUES FOR THE BAYOU MANCHAC NEAR BAYOU MANCHAC NEAR LITTLE PRAIRIE. * UNTIL FURTHER NOTICE. * AT 8:15 AM SUNDAY THE STAGE WAS 10.7 FEET. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO CONTINUE TO SLOWLY CREST BY EARLY THIS AFTERNOON AT AROUND 10.8 FEET. * IMPACT...AT 10.0 FEET...FLOODING WILL BEGIN ON PROPERTY ALONG OAK HARBOR ROAD. SOME HOMES WILL SUSTAIN MINOR FLOOD DAMAGE. $$ LAC005-063-032003- /O.EXT.KLIX.FL.W.0092.000000T0000Z-120906T0600Z/ /PVLL1.1.ER.120830T2357Z.120903T0600Z.120906T0000Z.NO/ 903 AM CDT SUN SEP 2 2012 ...FLOOD WARNING EXTENDED UNTIL LATE WEDNESDAY NIGHT...THE FLOOD WARNING CONTINUES FOR THE AMITE RIVER AT PORT VINCENT. * UNTIL LATE WEDNESDAY NIGHT. * AT 8:15 AM SUNDAY THE STAGE WAS 8.9 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 8.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO CONTINUE RISING UNTIL CRESTING AT AROUND 9.1 FEET BY EARLY MORNING TOMORROW. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE BY WEDNESDAY EVENING. * IMPACT...AT 9.0 FEET...STREETS WILL FLOOD IN PORT VINCENT. THERE WILL BE MINOR FLOODING OF RESIDENTIAL AREAS * IMPACT...AT 8.0 FEET...SOME FLOODING WILL OCCUR IN LOW LYING RESIDENTIAL...COMMERCIAL...AND RECREATIONAL AREAS. $$ LAC005-063-032003- /O.CON.KLIX.FL.W.0090.000000T0000Z-000000T0000Z/ /FSLL1.2.ER.000000T0000Z.120831T0400Z.000000T0000Z.NR/ 903 AM CDT SUN SEP 2 2012 THE FLOOD WARNING CONTINUES FOR THE AMITE RIVER AT FRENCH SETTLEMENT. * UNTIL FURTHER NOTICE. * AT 8:00 AM SUNDAY THE STAGE WAS 6.3 FEET. * FLOOD STAGE IS 4.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE BY EARLY TOMORROW AFTERNOON. * IMPACT...AT 6.0 FEET...LOUISIANA HIGHWAY 16 AT PORT VINCENT WILL BE CLOSED DUE TO HIGH WATER. LOUISIANA TRACE WILL BE IMPASSABLE. PERSISTANT EAST TO SOUTHEAST WIND AND HIGH TIDES ON LAKE MAUREPAS WILL MAINTAIN HIGH RIVER STAGES. * IMPACT...AT 5.0 FEET...LOUISIANA TRACE WILL BE IMPASSABLE. HIGHWATER ROAD AT LOUISIANA HIGHWAY 16 MAY BE IMPASSABLE. PERSISTANT EAST TO SOUTHEAST WIND AND HIGH TIDES ON LAKE MAUREPAS WILL MAINTAIN HIGH RIVER STAGES. * IMPACT...AT 4.5 FEET...BACKWATER FLOODING WILL ISOLATE FISHING CAMPS. LOW LYING ROADS IN THE MAUREPAS AREA WILL BE IMPASSABLE. LOUISIANA TRACE WILL BE IMPASSABLE. * IMPACT...AT 4.0 FEET...WATER WILL BE STANDING ON ROADS NEAR THE RIVER. LOW LYING ROADS NEAR LAKE MAUREPAS WILL ALSO BEGIN TO FLOOD. LOUISIANA TRACE WILL HAVE STANDING WATER IN SOME PLACES. $$
882 WGUS84 KLIX 030136 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 836 PM CDT SUN SEP 2 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA... THE BAYOU MANCHAC NEAR BAYOU MANCHAC NEAR LITTLE PRAIRIE AFFECTING ASCENSION PARISH PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && LAC005-040736- /O.CON.KLIX.FL.W.0096.000000T0000Z-000000T0000Z/ /BMPL1.1.ER.000000T0000Z.120902T1930Z.000000T0000Z.NO/ 836 PM CDT SUN SEP 2 2012 THE FLOOD WARNING CONTINUES FOR THE BAYOU MANCHAC NEAR BAYOU MANCHAC NEAR LITTLE PRAIRIE. * UNTIL FURTHER NOTICE. * AT 8:15 PM SUNDAY THE STAGE WAS 10.7 FEET. * FLOOD STAGE IS 10.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER IS AT OR NEAR CREST AND IS EXPECTED TO SLOWLY FALL TO BELOW FLOOD STAGE BY LATE MONDAY AFTERNOON. * IMPACT...AT 10.0 FEET...FLOODING WILL BEGIN ON PROPERTY ALONG OAK HARBOR ROAD. SOME HOMES WILL SUSTAIN MINOR FLOOD DAMAGE. $$
436 WGUS84 KLIX 031340 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 840 AM CDT MON SEP 3 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA... THE AMITE RIVER AT BAYOU MANCHAC POINT AFFECTING EAST BATON ROUGE PARISH THE AMITE RIVER AT PORT VINCENT AFFECTING ASCENSION AND LIVINGSTON PARISHES . THE BAYOU MANCHAC NEAR BAYOU MANCHAC NEAR LITTLE PRAIRIE AFFECTING ASCENSION PARISH THE AMITE RIVER AT FRENCH SETTLEMENT AFFECTING ASCENSION AND LIVINGSTON PARISHES PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && LAC033-041940- /O.EXT.KLIX.FL.W.0081.000000T0000Z-120906T0600Z/ /BYML1.1.ER.000000T0000Z.120903T0734Z.120906T0000Z.NO/ 840 AM CDT MON SEP 3 2012 ...FLOOD WARNING EXTENDED UNTIL LATE WEDNESDAY NIGHT...THE FLOOD WARNING CONTINUES FOR THE AMITE RIVER AT BAYOU MANCHAC POINT. * UNTIL LATE WEDNESDAY NIGHT. * AT 2:34 AM MONDAY THE STAGE WAS 11.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 9.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE BY WEDNESDAY NIGHT. * IMPACT...AT 10.0 FEET...AMITE RIVER ROAD AND HORSESHOE DRIVE WILL BE IMPASSABLE. A FEW HOMES ON HORSESHOE DRIVE WILL FLOOD. WATER WILL BE APPROACHING KENDALWOOD ROAD AND ACCESS TO PROPERTY WILL BE THREATENED * IMPACT...AT 9.0 FEET...THE RIVER WILL BEGIN TO FLOOD PROPERTY ALONG BAYOU MANCHAC AND THE AMITE RIVER. AMITE RIVER ROAD AND HORSESHOE DRIVE WILL BE FLOODED. $$ LAC005-041940- /O.CON.KLIX.FL.W.0096.000000T0000Z-000000T0000Z/ /BMPL1.1.ER.000000T0000Z.120902T1930Z.000000T0000Z.NO/ 840 AM CDT MON SEP 3 2012 THE FLOOD WARNING CONTINUES FOR THE BAYOU MANCHAC NEAR BAYOU MANCHAC NEAR LITTLE PRAIRIE. * UNTIL FURTHER NOTICE. * AT 7:15 AM MONDAY THE STAGE WAS 10.6 FEET. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER HAS ALREADY CRESTED AND IS EXPECTED TO FALL BELOW FLOOD STAGE BY LATE TOMORROW EVENING. * IMPACT...AT 10.0 FEET...FLOODING WILL BEGIN ON PROPERTY ALONG OAK HARBOR ROAD. SOME HOMES WILL SUSTAIN MINOR FLOOD DAMAGE. $$ LAC005-063-041940- /O.EXT.KLIX.FL.W.0092.000000T0000Z-120904T2200Z/ /PVLL1.1.ER.120830T2357Z.120902T1815Z.120904T1600Z.NO/ 840 AM CDT MON SEP 3 2012 THE FLOOD WARNING CONTINUES FOR THE AMITE RIVER AT PORT VINCENT. * UNTIL TUESDAY AFTERNOON. * AT 7:15 AM MONDAY THE STAGE WAS 8.7 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 8.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE BY TOMORROW AFTERNOON. * IMPACT...AT 8.0 FEET...SOME FLOODING WILL OCCUR IN LOW LYING RESIDENTIAL...COMMERCIAL...AND RECREATIONAL AREAS. $$ LAC005-063-041940- /O.CON.KLIX.FL.W.0090.000000T0000Z-000000T0000Z/ /FSLL1.2.ER.000000T0000Z.120831T0400Z.000000T0000Z.NR/ 840 AM CDT MON SEP 3 2012 THE FLOOD WARNING CONTINUES FOR THE AMITE RIVER AT FRENCH SETTLEMENT. * UNTIL FURTHER NOTICE. * AT 8:00 AM MONDAY THE STAGE WAS 6.0 FEET. * FLOOD STAGE IS 4.0 FEET. * FORECAST...THE RIVER HAS ALREADY CRESTED AND IS EXPECTED TO FALL TO AROUND 5.0 FEET BY THURSDAY MORNING SEPTEMBER 6TH. * IMPACT...AT 5.0 FEET...LOUISIANA TRACE WILL BE IMPASSABLE. HIGHWATER ROAD AT LOUISIANA HIGHWAY 16 MAY BE IMPASSABLE. PERSISTANT EAST TO SOUTHEAST WIND AND HIGH TIDES ON LAKE MAUREPAS WILL MAINTAIN HIGH RIVER STAGES. * IMPACT...AT 4.5 FEET...BACKWATER FLOODING WILL ISOLATE FISHING CAMPS. LOW LYING ROADS IN THE MAUREPAS AREA WILL BE IMPASSABLE. LOUISIANA TRACE WILL BE IMPASSABLE. * IMPACT...AT 4.0 FEET...WATER WILL BE STANDING ON ROADS NEAR THE RIVER. LOW LYING ROADS NEAR LAKE MAUREPAS WILL ALSO BEGIN TO FLOOD. LOUISIANA TRACE WILL HAVE STANDING WATER IN SOME PLACES. $$
271 WGUS84 KLIX 040141 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 841 PM CDT MON SEP 3 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA... THE BAYOU MANCHAC NEAR BAYOU MANCHAC NEAR LITTLE PRAIRIE AFFECTING ASCENSION PARISH THE AMITE RIVER AT MAUREPAS AFFECTING LIVINGSTON PARISH PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && LAC005-050741- /O.CON.KLIX.FL.W.0096.000000T0000Z-000000T0000Z/ /BMPL1.1.ER.000000T0000Z.120902T1930Z.000000T0000Z.NO/ 841 PM CDT MON SEP 3 2012 THE FLOOD WARNING CONTINUES FOR THE BAYOU MANCHAC NEAR BAYOU MANCHAC NEAR LITTLE PRAIRIE. * UNTIL FURTHER NOTICE. * AT 8:15 PM MONDAY THE STAGE WAS 10.3 FEET. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE BY TOMORROW AFTERNOON. * IMPACT...AT 10.0 FEET...FLOODING WILL BEGIN ON PROPERTY ALONG OAK HARBOR ROAD. SOME HOMES WILL SUSTAIN MINOR FLOOD DAMAGE. $$ LAC063-050741- /O.CON.KLIX.FL.W.0091.000000T0000Z-000000T0000Z/ /MAUL1.3.ER.000000T0000Z.120830T1200Z.000000T0000Z.NR/ 841 PM CDT MON SEP 3 2012 THE FLOOD WARNING CONTINUES FOR THE AMITE RIVER AT MAUREPAS. * UNTIL FURTHER NOTICE. * AT 8:00 PM MONDAY THE STAGE WAS 4.9 FEET. * FORECAST...THE RIVER IS EXPECTED TO SLOWLY FALL BELOW FLOOD STAGE BY EARLY WEDNESDAY MORNING SEPTEMBER 5TH. * IMPACT...AT 4.0 FEET...LOW-LYING ROADS NEAR LAKE MAUREPAS WILL BEGIN TO FLOOD. LOUISIANA TRACE WILL HAVE STANDING WATER IN SOME PLACES. SEVERAL ROADS BETWEEN KILLIAN AND MAUREPAS WILL BE IMPACTED.
196 WGUS84 KLIX 041125 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 625 AM CDT TUE SEP 4 2012 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN LOUISIANA... BAYOU MANCHAC NEAR LITTLE PRAIRIE AFFECTING ASCENSION PARISH PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && LAC005-041155- /O.CAN.KLIX.FL.W.0096.000000T0000Z-120904T1125Z/ /BMPL1.1.ER.000000T0000Z.120902T1930Z.120904T0930Z.NO/ 625 AM CDT TUE SEP 4 2012 THE FLOOD WARNING IS CANCELLED FOR BAYOU MANCHAC NEAR LITTLE PRAIRIE. * AT 5:15 AM TUESDAY THE STAGE WAS 9.97 FEET. * THE FLOOD STAGE IS 10.0 FEET. * THE GAUGE SHOULD CONTINUE TO SLOWLY FALL AT THE FORECAST POINT. $$ 98/SO
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Sep 1, 4:09 PM CDT, 5 hours 19 minutes earlier.
Area forecast discussion, Sep 1, 4:09 PM CDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
409 PM CDT SAT SEP 1 2012
.SYNOPSIS...
LATEST SURFACE ANALYSIS SHOWED THE REMNANT LOW OVER CENTRAL
MISSOURI AND RIDGE AXIS OF HIGH FROM THE CAROLINAS TO NORTH
CENTRAL GULF. LOCALLY...TEMPERATURES ACROSS THE REGION ARE
GENERALLY IN THE UPPER 80S AND LOWER 90S WITH DEWPOINTS IN THE
MID TO UPPER 70S. HEAT INDEX VALUES HAVE PEAKED IN THE 100 TO
105 DEGREE RANGE ACROSS PORTIONS OF THE AREA TODAY.
&&
.DISCUSSION...
BIGGEST CONCERN THIS PERIOD WILL BE THE POSSIBILITY OF HIGH HEAT
INDEX VALUES ACROSS PORTIONS OF THE AREA WHERE ELECTRICITY STILL
HAS NOT BEEN RESTORED. HEAT INDEX VALUES ARE FORECAST TO PEAK IN
THE 100 TO 105 DEGREE RANGE. KEEPING IN MIND THAT RECOVERY EFFORTS
ARE UNDERWAY AND NOT EVERYONE HAS ACCESS TO AIR CONDITIONING...A
HEAT ADVISORY MAY BE NECESSARY FOR PORTIONS OF THE AREA OVER THE
NEXT FEW DAYS.
AS FAR AS THE FORECAST IS CONCERNED...AFTERNOON TEMPS WILL TOP OUT
IN THE LOW TO MID 90S EACH DAY WITH LOWS IN THE 70S. GENERALLY
EXPECTING ISOLATED TO SCATTERED AFTERNOON CONVECTION TO DEVELOP
ACROSS THE AREA EACH DAY...WHICH COULD HELP BRING TEMPERATURES
DOWN AS OUTFLOW BOUNDARIES DEVELOP AND MOVE THROUGH THE AREA.
&&
.AVIATION...EXPECT VFR CONDITIONS OUTSIDE OF ISOLATED CONVECTION
NEXT 24 HOURS.
&&
.MARINE...
AS HIGH BUILDS IN FROM THE NORTHEAST...SOUTH WINDS ARE EXPECTED TO
DECREASE TODAY THROUGH MONDAY. SURFACE TROUGH WILL APPROACH THE
MID SOUTH WITH LIGHT SOUTHWEST OVER COASTAL WATERS. THIS FLOW MAY
INCREASE UP TO 10 TO 15 KNOTS EAST OF THE RIVER TUESDAY THROUGH
THURSDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 73 92 74 93 / 20 20 20 30
BTR 76 93 76 94 / 20 20 10 30
ASD 74 91 76 91 / 20 20 20 30
MSY 77 90 77 91 / 20 20 20 20
GPT 75 89 76 91 / 20 20 20 30
PQL 73 89 74 90 / 20 20 20 40
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...COASTAL FLOOD ADVISORY UNTIL 7 AM SUNDAY FOR THE FOLLOWING
ZONES: ASCENSION...LIVINGSTON...ORLEANS...SOUTHERN
TANGIPAHOA...ST. CHARLES...ST. JAMES...ST. JOHN THE
BAPTIST...ST. TAMMANY...AND UPPER JEFFERSON.
FLASH FLOOD WATCH UNTIL 1 PM SUNDAY FOR THE FOLLOWING ZONES: AND
ASCENSION.
GM...NONE.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Sep 1, 9:17 PM CDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 917 PM CDT SAT SEP 1 2012 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-030230- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 917 PM CDT SAT SEP 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT A COASTAL FLOOD ADVISORY REMAINS IN EFFECT FOR THE PARISHES SURROUNDING LAKE PONTCHARTRAIN AND LAKE MAUREPAS WHERE FLOOD WATERS WILL BE VERY SLOW TO DRAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A MORE TYPICAL SUMMER PATTERN WILL RETURN ON SUNDAY THROUGH FRIDAY WITH SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY DURING THE AFTERNOON EACH DAY. ADDITIONALLY...HOT AND HUMID CONDITIONS ARE EXPECTED TO RETURN WITH HEAT INDEX VALUES RISING INTO THE 100 TO 105 DEGREE RANGE... POSSIBLY HIGHER IN SOME LOCATIONS. THE IMPACTS OF THESE HIGHER HEAT INDEX VALUES WILL BE HARDER ON THOSE WHO ARE STILL WITHOUT ELECTRICITY AND AIR CONDITIONING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Sep 1, 5:24 PM CDT, 4 hours 4 minutes before
LAZ039-040-MSZ071-077-012330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 524 PM CDT SAT SEP 1 2012 ...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING WALTHALL COUNTY...PEARL RIVER COUNTY...ST. TAMMANY PARISH...WASHINGTON PARISH... AT 521 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS...SOME STRONG...ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST OF COLUMBIA TO 12 MILES NORTH OF COVINGTON...MOVING EAST AT 15 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR... ENON BY 530 PM... ANGIE BY 600 PM... VARNADO AND ANGIE BY 605 PM... SUN...BUSH AND BOGALUSA BY 610 PM... CROSSROADS BY 630 PM... THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT LIGHTNING...WIND GUSTS TO 35 MPH...AND HEAVY RAINFALL. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. 22/TD
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 9:03 PM CDT | Flash Flood Warning | LIX | Saint Tammany | 18 hr |
| Sep 2, 10:03 AM CDT | Areal Flood Warning | LIX | Saint James | 6 hr |
Nearby
River Flood Warnings in Louisiana, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.